Jump to content

rapid heart rate when I take klonopin


[8c...]

Recommended Posts

[8c...]

Hi Benzo Buddies,

 

You can read my signature and understand my complete history. Basically I've never taken any psychotropic drugs in my life until last October for very mild insomnia. Anyway, in the past week or so I have been experiencing something very weird.

 

I have been tapering with liquid Klonopin suspension and it has gone well. Because it was going so well I got cocky and started tapering really fast. So I went from a rate of 10% reduction every two weeks to like 40%. Well it caught up to me in a bad way. And I had to up dose back to .5mg and am getting stable and going to start again soon going much slower. No more Kamikaze fast and furious for me! I have learned my lesson. Never again. Got ugly.

 

And now when I take my dose whether it is in pill form or liquid my heart begins to speed up gradually. Nothing over the top but it is there.

 

 

Here is what happened:

 

11:00PM pulse 60bpm BP 118/77 (it had been 12 hours since my last dose)

 

Took dose at 11:00PM

 

11:30PM pulse 71bpm

 

12:00AM pulse 83bpm

 

1:00AM pulse  BP 145/110

 

Usually will stay at around the upper 80's lower 90's for up to 7-8 hours. I can feel my heart pounding in my chest and I am not able to sleep.

 

 

This is literally the only symptom that I have had over the past month.

 

Anyone have any ideas and/or what I can do about it?

 

Is this part of the re stabilizing that needs to occur?

 

 

Thanks,

 

Kris  :-\

Link to comment
Share on other sites

[52...]

Kris,

 

I had the fluctuations in my HR as well. In my progress log. I noted them. If you want to find it.

My HR, I caught at 170 once. This is when I was on higher doses. I think it's withdrawal. Also paradoxical reactions can occur, and can cause Tachycardia.

http://en.wikipedia.org/wiki/Tachycardia

 

Taken from the Ashton Manual:

 

Heart and lungs. Palpitations, pounding heart, rapid pulse, flushing, sweating, and breathlessness are usual accompaniments of panic attacks, but may occur without panics. They do not signify heart or lung disease but are simply the expression of an overactive autonomic nervous system. Slow deep breathing and relaxation, as described under panic attacks, can do much to control these symptoms. Do not worry about them: they would be accepted as normal if you were running for a bus, and will do no more harm than if you really were!

 

http://www.benzo.org.uk/manual/bzcha03.htm#14

 

S#

Link to comment
Share on other sites

:(...Aww Kris im so sorry ..I know how good you were doing and how good you felt!!!Yes i believe when tapering to quick is much shock to our brain and rises our sxs..Im glad you are now stable..As for the heartrate for me it was very elevated and yes pounded i couldnt rest sleep or even walk without it causeing me to feel it out of wack...Hang in its kinda normal in this w/d I belive the lower you get u may have episodes but it will start to regulate its self..Kris keep pushing foward ok...Your my friend and I am praying for you... :smitten:..Jenny
Link to comment
Share on other sites

Kris,

 

I'm sorry you had to updose back up to the .5mg, but I think it is good to get stabilized again before doing your taper. I wish I could give you some advice on the HR, but I don't have that particular sx. I only have minor rapid heart rate periodically.

 

I hope things start to calm down for you soon. I don't think it's anything that you need to be scared of, probably just more of an annoyance. Are you dosing twice a day now or still three times a day? Maybe if you broke it into smaller doses it would have less of an effect? Just an idea - I really have no clue. ::)

 

Also, if it is affecting your sleep, maybe you could try dosing earlier prior to going to bed? Maybe at like 8pm instead of 11pm? or even 7pm?

 

:smitten:Take care buddy

~Amy

Link to comment
Share on other sites

[8c...]

Thanks for the feedback. Yeah I pretty much figured that's what I'd hear. To bad it didn't go slower. O well...you live and learn. Well now I feel stable meaning I'm not experiencing any muscles aches, tinnitus, burning skin, or nothing else. Just my heart rate is up a bit which is more annoying than anything else. And I feel really dopey in the head.

 

So this all went down this week. I felt it coming on last Saturday April 30th. And I started holding at that point and by Wednesday my heart rate and blood pressure was getting way to high plus I was not able to sleep at all for 4 nights. I was really feeling bad. So I gradually up dosed back to .5mg over two days. I didn't do it all of the sudden. As I up dosed the heart rate got under control. it fluctuates between 60-90 even while I'm just laying in bed which is what I've pretty much done all week. Thank God I have the option to work from home or go into my office.

 

When i was holding it was at .375mg. I really gave it my best but I was about to lose it for real. My neck and lower back muscles were like stones and I couldn't think straight and my head felt like it was going to pop. Couldn't eat, couldn't sleep. By the way before all of this BS i was an avid meditator and I still do it now. Through all of this it has really helped me to keep a level head.

 

So I have been taking my .25mg wafer at 11am and 11pm for the past 2 days. Each day I seam to be doing better. My main issue now is that i am super discouraged and pissed at myself. I just want to be done with this hell so bad. It is so cruel and unforgiving. When you F up with this stuff it just beats you down even more. Ok I'm done with my little rant now.  >:(

 

My girlfriend is here with me and that has been comforting. We have been praying together and holding each other. She is so sweet, understanding, and compassionate. I thank God for her.

 

So I am just wondering were do I go from here. Do I just start slowly dropping my dose again via my liquid K (AT 10%)? Do I hold at .5mg for awhile with my wafers? Any advice?

Link to comment
Share on other sites

[8c...]

Hi Amy,

 

Seriously...you are my hero and role model...the true poster girl for the liquid K! And I'll be the poster boy soon. The reason i went so fast honestly is becasue it works so darn well. It is very smooth and easy to use.

 

Anyway, please keep me in your prayers...

 

And you keep up the good work. I am seriously so proud of you and I'll be trailing behind you again very soon...

 

Hugs!

 

Kris  :)

Link to comment
Share on other sites

×
×
  • Create New...